Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the asymptotic solutions of a class of ordinary differential equations of the fourth order. I. Existence of regular formal solutions


Authors: C. C. Lin and A. L. Rabenstein
Journal: Trans. Amer. Math. Soc. 94 (1960), 24-57
MSC: Primary 34.00; Secondary 76.00
DOI: https://doi.org/10.1090/S0002-9947-1960-0110865-8
MathSciNet review: 0110865
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. E. Langer, The asymptotic solutions of ordinary linear differential equations of the second order, with special reference to a turning point, Trans. Amer. Math. Soc. vol. 67 (1949) pp. 461-490. MR 0033420 (11:438b)
  • [2] -, On the asymptotic forms of the solutions of ordinary differential equations of the third order in a region containing a turning point, Trans. Amer. Math. Soc. vol. 80 (1955) pp. 93-123. MR 0073009 (17:365c)
  • [3] -, The solutions of the differential equation $ v''' + {\lambda ^2}zv' + 3\mu {\lambda ^2}v = 0$, Duke Math. J. vol. 22 (1955b) pp. 525-542.
  • [4] -, On the asymptotic solution of a class of ordinary differential equations of the fourth order, with special reference to an equation of hydrodynamics, Trans. Amer. Math. Soc. vol. 84 (1957) pp. 144-191. MR 0083637 (18:738b)
  • [5] -, Formal solutions and a related equation for a class of fourth order differential equations of a hydrodynamic type, MRC Technical Summary Report No. 22, to appear in Trans. Amer. Math. Soc. MR 0109923 (22:806)
  • [6] C. C. Lin, Theory of hydrodynamic stability, Cambridge University Press, 1955. MR 0077331 (17:1022b)
  • [7] -, On uniformly valid asymptotic solutions of the Orr-Sommerfeld equation, Proceedings of the Ninth International Congress of Applied Mechanics (Brussels) vol. I (1957) pp. 136-148.
  • [8] -, On the stability of the laminar boundary layer, Symposium on Naval Hydro dynamics (National Research Council Publication 515), Washington, D. C., 1958, pp. 353-371.
  • [9] -, On the instability of laminar flow and its transition to turbulence, Proceedings of the Symposium on Boundary Layer Theory (Freiburg), Springer, 1958, pp. 144-160.
  • [10] A. L. Rabenstein, Asymptotic solutions of the differential equation $ {u^{{\text{iv}}}} + {\lambda ^2}(zu'' + \alpha u' + \beta u) = 0$ for large values of the parameter $ \lambda $, Arch. Rational Mech. Anal. vol. 1 (1958) pp. 418-435. MR 0096855 (20:3337)
  • [11] W. Wasow, A study of the solutions of the differential equation $ {y^{(4)}} + {\lambda ^2}(xy'' + y) = 0$ for large values of $ \lambda $, Ann. of Math. vol. 52 (1950) pp. 350-361. MR 0037432 (12:261b)
  • [12] -, Asymptotic solution of the differential equation of hydrodynamic stability in a domain containing a transition point, Ann. of Math. vol. 58 (1953) pp. 222-252. MR 0061737 (15:874b)
  • [13] -, Discussion following paper by Lin, [8], ibid., pp. 363-366.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.00, 76.00

Retrieve articles in all journals with MSC: 34.00, 76.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1960-0110865-8
Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society